Louisiana, 2012

Flash Flood in Louisiana, April 21, 2012

April 21, 2012 · NWS LIX · 1 event in 1 county or zone

An upper low moving along the southeast Louisiana coastline triggered the development of a slow moving thunderstorm over St. Charles Parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

An upper low moving along the southeast Louisiana coastline triggered the development of a slow moving thunderstorm over St. Charles Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 21, 7:01 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 21, 7:01 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 AM CDT SAT APR 21 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL..A SATURATED
AND UNSTABLE SOUNDING FROM THE SFC TO THE UPPER LEVELS. MOISTURE
HAS SIGNIFICANTLY INCREASED SINCE LAST NIGHTS SOUNDING. THE PW
VALUE IS NOW 1.37 INCHES AND THE LI IS -5.6. THERE IS AN
INVERSION AT THE SFC WITH A TEMPERATURE RANGE OF 6 DEGREES
FAHRENHEIT. WINDS ARE OUT OF THE EAST-SOUTHEAST FROM THE SFC TO 5K
FEET WITH SPEEDS AVERAGING NEAR 5 KNOTS. WINDS BECOME MORE SOUTH-
SOUTHEAST FROM 5K TO 10K FEET WITH SPEEDS NEAR 7 KNOTS. WINDS
MAINTAIN A MODERATE SOUTH-SOUTHWESTERLY FLOW ALOFT.

KL

&&

.PREV DISCUSSION... /ISSUED 733 AM CDT SAT APR 21 2012/

UPDATE...

FORECAST HAS BEEN UPDATED TO CHANGE PRECIPITATION WORDING FROM
UNCERTAINTY TO AREAL COVERAGE. IN ADDITION...PRECIPITATION AMOUNTS
WERE BEEFED UP FOR TODAY. MOST CONVECTION IS REMAINING OFFSHORE.
HOWEVER...SOME RADAR ECHOES MAY BE TRAINING SOUTHWEST OF LAKE
PONTCHARTRAIN AS ECHOES ROTATE CYCLONICALLY. WILL HAVE TO MONITOR
FOR LOCALIZED FLOODING.

PREV DISCUSSION... /ISSUED 351 AM CDT SAT APR 21 2012/

SYNOPSIS...

UPPER LOW APPEARS TO BE CLOSING OFF OVER THE NORTHERN GULF. LEAD
VORT IS SOUTH OF PLAQUEMINES PARISH...WITH AN ASSOCIATED CLUSTER
OF THUNDERSTORMS MOVING EASTWARD. A SECOND...STRONGER...VORT HAS
MOVED OFF THE UPPER TEXAS COAST WITH CONVECTION SOUTHEAST OF LAKE
CHARLES. AT THE SURFACE...THERE IS NOT A WELL DEFINED LOW
CENTER...ALTHOUGH ONE MAY BE TRYING TO DEVELOP SOUTH OF MORGAN
CITY. VERY LITTLE PRECIPITATION IS OCCURRING OVER LAND IN OUR AREA
AT THIS TIME. TEMPERATURES ARE GENERALLY IN THE 60S ACROSS THE
AREA.

SHORT TERM...

AS THE SECOND VORT CENTER CATCHES UP TO THE SURFACE
LOW...SIGNIFICANT CYCLOGENESIS WILL OCCUR OVER THE NORTHERN GULF.
THIS SHOULD KEEP MOST OF THE CONVECTION EITHER OFFSHORE...OR
LIMITED TO THE SOUTHERN LOUISIANA COAST. LIGHTER
PRECIPITATION...WITH A FEW THUNDERSTORMS...WILL BE POSSIBLE OVER
MUCH OF THE AREA...ESPECIALLY THIS MORNING AND EARLY AFTERNOON.
UNLESS SIGNIFICANT CHANGES ARE SEEN IN RADAR RETURNS IN THE NEXT
30 MINUTES OR SO...ANTICIPATE CHANCE POPS OVER MOST OF THE AREA.
PRECIPITATION SHOULD MOVE OUT OF THE AREA THIS EVENING AS THE
SURFACE LOW WILL BE WELL EAST OF THE AREA. AS OUR SYSTEM MOVES
TOWARD THE FLORIDA PENINSULA SUNDAY MORNING...A NORTHERN STREAM
VORT WILL BE CHARGING SOUTHEAST THROUGH THE GREAT LAKES. THESE
SYSTEMS WILL PHASE NEAR THE CAROLINA COAST SUNDAY
NIGHT...DEVELOPING A MAJOR SURFACE LOW THERE. THIS WILL BRING A
REINFORCEMENT OF COOLER AND DRIER AIR TO THE AREA FOR MONDAY.

THE MAIN WEATHER CONCERN OVER THE NEXT 48 HOURS WILL BE THE WIND.
AS LOW DEEPENS A HEALTHY PRESSURE GRADIENT WILL DEVELOP. SUSTAINED
WINDS TO THE SOUTH OF LAKE PONTCHARTRAIN ARE LIKELY TO BE IN
EXCESS OF 20 MPH...WITH GUSTS TO 35 TO 40 MPH OVERNIGHT TONIGHT. A
SECOND PERIOD OF HEIGHTENED WIND SPEEDS WILL OCCUR SUNDAY
AFTERNOON AND EVENING AS THE CAROLINA PHASING GOES ON. WILL HOLD
SOUTHSHORE WIND ADVISORY IN PLACE...ALTHOUGH IT WILL BE
BORDERLINE.

TEMPERATURES WILL BE COOLER THAN NORMAL...ESPECIALLY ON
MONDAY...ABOUT 5 TO 10 DEGREES BELOW NORMAL. 35

LONG TERM...

HIGH PRESSURE WILL TAKE HOLD OVER THE GULF FOR MUCH OF THE
WEEK...ALLOWING FOR A WARMING TREND IN TEMPERATURES. A WEAK FRONT
MAY APPROACH THE AREA FRIDAY...BUT IT WILL HAVE VERY LITTLE
MOISTURE TO WORK WITH. FOR NOW...WILL KEEP FORECAST DRY. BY THE
END OF THE WEEK...TEMPERATURES WILL BE 3-5 DEGREES ABOVE NORMAL. 35

AVIATION...

DRY AIR ALOFT HAS LIMITED CONVECTIVE DEVELOPMENT OVER LAND
AREAS...ALSO INHIBITED BY MOISTURE FLOW IMPEDED BY ONGOING
CONVECTION OVER THE NORTH GULF WATERS. SURFACE COLD FRONT ROUGHLY
FROM KMCB...KBTR...VERMILION COAST WITH A BROAD 1007MB LOW PRESSURE
AREA SOMEWHAT DETACHED FROM THE FRONT OVER THE NORTH GULF. THIS LOW
SHOULD BECOME ABSORBED BY THE FRONTAL ZONE AND UNDERGO STRONG
CYCLOGENESIS AS VIGOROUS VORTICITY MAX CURRENTLY NEAR THE SABINE
RIVER MOVES SOUTH AND SOUTHEAST INTO THE NORTH-CENTRAL GULF TODAY TO
ENHANCE SURFACE LOW INTENSIFICATION. CEILINGS SHOULD LOWER TO MVFR
LEVELS WITH SOME ISENTROPIC LIFT RAINFALL ONSETTING OVER THE
TERMINALS FROM WEST TO EAST THROUGHOUT THE DAY. IMPROVEMENTS TO VFR
ARE EXPECTED AFTER SUNSET AS LOW MOVES EAST OF THE AREA AND A MUCH
DRIER COLUMN ADVANCES INTO THE REGION. 24/RR

MARINE...

WINDS AND SEAS ARE EXPECTED TO INCREASE MARKEDLY AS RAPID
CYCLOGENESIS TAKES PLACE SOMEWHERE NEAR OR JUST EAST OF THE MOUTH OF
THE MISSISSIPPI RIVER DURING THE DAY. WARMER THAN NORMAL WATER TEMPS
WILL BE ABLE TO AUGMENT GUST POTENTIAL AS COOLER AND DRIER AIR MOVES
OVER THE TIDAL LAKES...BAYS AND NEAR SHORE WATERS LATER TODAY. HIGH
END SMALL CRAFT ADVISORY CONDITIONS ARE TO BE EXPECTED WITH FREQUENT
GUSTS IN GALE RANGES. 24/RR

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...ER-METS TO NEW ORLEANS FOR NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...SUPPORTING NAVY WEEK
             MONITORING WEATHER HAZARDS FOR TODAY/SUNDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  48  75  48 /  30   0   0   0
BTR  70  51  77  51 /  30   0   0   0
ASD  74  53  78  51 /  50  10   0   0
MSY  71  58  77  58 /  50  10   0   0
GPT  75  55  78  52 /  50  20   0   0
PQL  74  53  78  49 /  50  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.

GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Apr 21, 8:18 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CDT SAT APR 21 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
918 AM CDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THE MORNING AND EARLY AFTERNOON HOURS...MAINLY ALONG AND SOUTH OF
LAKE PONTCHARTRAIN. EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL.

A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES...INCLUDING LAKE
PONTCHARTRAIN...LAKE MAUREPAS AND LAKE BORGNE TONIGHT. EXPECT
WINDS TO INCREASE THIS EVENING TO 25 TO 30 KNOTS WITH FREQUENT
GUSTS OF 35 TO 40 KNOTS.

A WIND ADVISORY IS IN EFFECT TONIGHT...GENERALLY TO THE SOUTH OF
LAKE PONTCHARTRAIN. SUSTAINED WINDS OF 25 MPH WITH HIGHER GUSTS
UP TO 40 MPH ARE POSSIBLE. GUSTY WINDS WILL IMPACT LAND AREAS
ESPECIALLY NEAR THE TIDAL LAKES...AND ON BRIDGES AND OVERPASSES.
THESE STRONG WINDS MAY ALSO RESULT IN SOME MINOR COASTAL FLOODING
ALONG NORTH FACING SHORE LINES OUTSIDE OF LEVEE PROTECTION. THIS
WILL BE ESPECIALLY TRUE ALONG PORTIONS OF LAKESHORE DRIVE IN
ORLEANS PARISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WIND ADVISORY WILL EXPIRE DURING THE MORNING HOURS ON SUNDAY
AS WINDS SLOWLY DIMINISH.

THE GALE WARNING WILL BE IN EFFECT FOR ALL COASTAL WATERS THROUGH
10 AM SUNDAY. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
CONTINUE
OVER MUCH OF THE OPEN WATERS THROUGH SUNDAY NIGHT.

FOR THE PERIOD MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 21, 8:09 AM CST, 2 hours 16 minutes before
LAZ061>064-211445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT SAT APR 21 2012

...STRONG THUNDERSTORM MOVING WEST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST.
BERNARD PARISH...

AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR TERRYTOWN AND BELLE
CHASSE...MOVING WEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TERRYTOWN...TIMBERLANE...GRETNA...HARVEY...MARRERO...WESTWEGO...
HARAHAN...BRIDGE CITY AND AVONDALE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
Local storm report, Apr 21, 10:21 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT SAT APR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     FLASH FLOOD      2 E BOUTTE              29.90N 90.36W
04/21/2012                   ST. CHARLES        LA   EMERGENCY MNGR

            SUBSTANTIAL STREET FLOODING WITH WATER ACROSS ROADS IN
            SOUTH LULING AREA AND MIMOSA PARK. WATER APPROACHING SOME
            HOMES. 3.5 INCHES OF RAIN MEASURED.

&&

22/TD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Charles

When
April 21, 10:25 AM CST to 12:00 PM CST
Where
St. Charles County, Mimosa Park to 0.81 mi S of Dufresne
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.920, -90.330

Water was reported in 5 homes in the Mimosa Park area south of Luling. Widespread street flooding was reported across much of St. Charles Parish.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367347.